Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

The patch birth control!!! Plz click here if u are on it or have been

Hi i received the patch's today! And want to know a little more about them! So if you have been on them or you are now! Can you tell me the side effects that you feel from the patch? Do you like it or you didn't like it? And why if you didn't? I'm going to put it on today but im confused if i have to wait for my period to start before i take it? I don't know just tell me about the patch! Please and thank you!

Answer Question
 
midnightstar21

Asked by midnightstar21 at 9:58 PM on Jan. 4, 2011 in Health

Level 1 (-45 Credits)
Answers (12)
  • I was on the patch about 7 yrs ago after having my son. If I remember correctly you still have to wait to get your period just like birth control pills. I didnt like it because it left a residue that was really hard to get off of my skin after I took it off. Other then that, I really liked it and had no issues with it. The major thing I liked about it was only having to remember to do anything with it once a week.
    dakajazz23

    Answer by dakajazz23 at 10:05 PM on Jan. 4, 2011

  • It did leave a residue but it came off with alcohol but they kept falling off.
    Jademom07

    Answer by Jademom07 at 10:14 PM on Jan. 4, 2011

  • I wore it for 3 months and developed a blood clot in my left leg. Ortho Evra has paid out tens of millions in settlements for not warning patients or doctors of the increased risks of side effects.

    Be warned this is not a safe product for everyone.
    anng.atlanta

    Answer by anng.atlanta at 10:19 PM on Jan. 4, 2011

  • Honosty what bc is safe? U let me know when you can find me a safe effect birth control that isn't going to go up my vag! Not being rude just saying!
    midnightstar21

    Comment by midnightstar21 (original poster) at 10:22 PM on Jan. 4, 2011

  • I was only 22 when I did the patch, same night I had HORRIBLE chest pains, I am usually healthy, no such problems or anything related. I ended up taking it off that evening and they eased, I ended up with many dr appointments had x-rays. The end results were NOT GOOD, I can not remember what it was called, at the time I was so freaked out all I could think about was my baby didn't really listen to the dr.
    proudestmomma02

    Answer by proudestmomma02 at 10:30 PM on Jan. 4, 2011

  • I was on the pill for years and never had an issue. The patch is known for dispensing higher doses of hormones, increasing the risks of stroke and thrombosis.

    There's always risks with any hormonal BC. I just know from my own personal experience this one could have killed me. I was on blood thinners for 6 months afterwards, having blood drawn every week, and no doctor will prescribe me hormones ever again. I tested negative for any genetic conditions, so there's no doubt in my mind what caused the clot.
    anng.atlanta

    Answer by anng.atlanta at 10:34 PM on Jan. 4, 2011

  • lol u guys are scaring me now! I'm not going to take it tonite then....What do u guys suggest? Besides the pill and depo! And the nuva ring! Idk i think something going up in my vag just scares me! Thats why i picked this cause idk what else to do!
    midnightstar21

    Comment by midnightstar21 (original poster) at 10:41 PM on Jan. 4, 2011

  • I was on the patch about 7 years ago. I didn't have any side effects besides weight gain. I had to work extra hard to keep it off. I had issue with it falling off and leaving a residue, but other than that, it worked pretty good for me. You have to wait until the sunday after your period I do believe. I would read the instructions.
    amber1330

    Answer by amber1330 at 11:12 PM on Jan. 4, 2011

  • I had the depo shot for years and liked it. I didn't notice any side effects with it. GL
    sexyfancyface

    Answer by sexyfancyface at 12:56 AM on Jan. 5, 2011

  • Sorry :( If you don't want IUD, pills or shot I really don't know...They may have changed and fixed the patch since. I will always be to scared to try it again, but you are 100% right about risks in all, I just however didn't know anyone personally with any real major side effects from others, but myself and my hubbies co-worker had problems with the patch. I am sure after all the problems they had too of adjusted it ( I HOPE) GOOD LUCK!!!
    proudestmomma02

    Answer by proudestmomma02 at 7:07 AM on Jan. 5, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN